MAUDE Adverse Event Report: CONVATEC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number ULTRA M14C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user's wife reported he used the ultram14c, qty 1 from 1 mu box, lot unknown which caused him a uti which lead to sepsis and a 3 day hospitalization.Consumer is a 70 year old man and has been cathing 4-5 x a day for 4 yrs from retention from bph.He was always used to using the bard magic 3 go 14 fr coude and he was sent the ultram14c as his usual catheter is unavailable.This was his first and only time using this catheter and he noted it was difficult to insert due to lube feeling "very dry".Wife stated he had a little bit of bleeding with that cath; felt like "it scratched him" due to it's dryness in urethra with use and then a "few days later he started with uti symptoms" which progressed quickly to chills and high fever.He was brought to the hospital and admitted for 3 days diagnosed with uti and sepsis from it.She said they kept him in hospital for 3 days as he has some other medical issues.She said he thinks the use of this catheter, the urethral injury with use could have attributed to the sepsis.She said they kept him in the hospital and gave him iv antibiotics and he was prescribed an oral antibiotic.
 
Additional Manufacturer Narrative
A2: age: 70, sex: male.D2: common device name: catheter, straight.E1: patient country: united states.G1: complainant street address: (b)(6).Complainant city: (b)(6).Complainant country: (b)(6).Complainant phone: (b)(6).Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092; manufacturing site: 3005471919.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17139741
Report Number1049092-2023-00176
Device Sequence Number14438482
Product Code EZD
UDI-Device Identifier00815947021113
UDI-Public00815947021113
Combination Product (Y/N)N
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberULTRA M14C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2023
Initial Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown